Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Jackson, MS

April 26, 20084 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Apr 26, 2008, 2:09 AM CDT for 4 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2008, 2:09 AM CDT (07:09 UTC)
Expired
Apr 26, 2008, 4:05 AM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 148 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 2:25 AM CDTHEAVY RAIN 0Cleveland, MSMINOR FLOODING OF POOR DRAINAGE AREAS IN CLEVELAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 260713
FFWJAN
ARC003-017-MSC011-083-133-151-260915-
/O.NEW.KJAN.FF.W.0020.080426T0709Z-080426T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA...
  DREW...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...

* UNTIL 415 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  LINE OF STRONG TO SEVERE THUNDERSTORMS PRODUCING TORRENTIAL        
  RAINFALL OVER THE WARNED AREA. DOPPLER RADAR INDICATED THAT 1 TO 3 
  INCHES OF RAINFALL HAVE FALLEN. HEAVY RAINFALL WILL CONTINUE AS    
  THE BAND DRIFTS SLOWLY ACROSS THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
  JUNCTION...SUNNYSIDE...HOLLY RIDGE...BLAINE...WINTERVILLE...
  TRIBBETT...WAYSIDE...DARLOVE...ESTILL...PORTLAND...PARKDALE...
  SUNFLOWER...METCALFE AND INVERNESS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3387 9049 3356 9010 3328 9068 3328 9072
      3325 9073 3306 9112 3301 9144 3302 9167
      3323 9185
TIME...MOT...LOC 0709Z 331DEG 0KT 3375 9053 3320 9170

$$

OLB
1 follow-up statement
000 
WGUS74 KJAN 260905
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT SAT APR 26 2008

ARC003-017-MSC011-083-133-151-260911-
/O.CAN.KJAN.FF.W.0020.000000T0000Z-080426T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
404 AM CDT SAT APR 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON...
LEFLORE...SUNFLOWER...BOLIVAR...CHICOT AND ASHLEY COUNTIES...

THUNDERSTORMS AND HEAVY RAIN HAVE MOVED OUT OF THE WARNING AREA.

LAT...LON 3387 9049 3356 9010 3328 9068 3328 9072
      3325 9073 3306 9112 3301 9144 3302 9167
      3323 9185
TIME...MOT...LOC 0901Z 180DEG 0KT 3375 9053 3320 9170

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:55 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 25, 9:55 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT FRI APR 25 2008

.DISCUSSION...NO CHANGES MADE TO FORECAST. A LINE OF SHOWERS AND
THUNDERSTORMS HAS MOVED JUST UPSTREAM OF NWRN ZONES AND WILL MOVE IN
BY MIDNIGHT. THESE STORMS ARE ALIGNED ALONG THE COLD FRONT AND WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE CURRENT FORECAST REMAINS ON
TRACK WITH THIS SYSTEM.
&&

.PREV DISCUSSION...AN ACTIVE WEEKEND IS EXPECTED FOR THE ARKLAMISS
REGION. THE BOUNDARY IS EXPECTED TO REACH THE DELTA REGION OR THE
NORTHWESTERN PORTION OF THE CWFA DURING THE LATE EVENING HOURS.
THIS SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE DELTA REGION THIS
EVENING...AND SPREADING INTO THE REMAINDER OF THE CWFA THROUGH THE
OVERNIGHT HOURS.  SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE FOR AREAS NORTHWEST OF THE NATCHEZ TRACE...AND ESPECIALLY IN
THE DELTA REGION. THE BOUNDARY IS EXPECTED TO STALL OVER SOUTHERN
SECTIONS OF THE REGION BY SATURDAY MORNING. THIS WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO CONTINUE FOR AT LEAST AREAS ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR THROUGH MUCH OF THE DAY.
TEMPERATURES FOR SATURDAY WILL BE A LITTLE COOLER IN THE NORTHERN
PART OF THE AREA THAN IN THE SOUTH...WHICH MAKES SENSE WITH SLIGHTLY
COOLER TEMPERATURES TRYING TO MAKE THEIR WAY INTO THE AREA BEHIND
THE BOUNDARY.

THE STALLED BOUNDARY IS EXPECTED TO LINGER OVER THE AREA SATURDAY
BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT AHEAD OF OUR
NEXT APPROACHING STORM SYSTEM. BY SUNDAY MORNING WE BEGIN TO SEE OUR
NEXT UPPER LEVEL TROUGH DIGGING INTO THE MISSISSIPPI VALLEY REGION.
THIS IS EXPECTED TO BRING A STRONGER COLD FRONT THROUGH THE AREA
SUNDAY. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS
SYSTEM.  ENSEMBLES TEND TO LEAN TOWARD A SLOWER AND MORE AMPLIFIED
TROUGH...SO HAVE DECIDED TO GO WITH A SLIGHTLY SLOWER SOLUTION AND
HAVE THE FRONT THROUGH THE AREA DURING THE OVERNIGHT HOURS SUNDAY.
AGAIN...THIS SYSTEM MAY GIVE AN EVEN HIGHER CHANCE OF SEEING SEVERE
THUNDERSTORMS...AS WELL AS THE POSSIBILITY OF SOME LOCATIONS SEEING
HEAVY RAINFALL.  BUT WILL HAVE TO WAIT FOR A LITTLE MORE CONFIDENCE
TO GET A BETTER HANDLE ON THE SEVERE WEATHER/HEAVY RAIN POTENTIAL
AND WHERE IT WILL OCCUR.

AS MENTIONED...THERE EXISTS THE POSSIBILITY FOR STRONG TO SEVERE
STORMS WITH THESE SYSTEMS FOR THE WEEKEND. SPECIFICS ON THESE SYSTEMS
WILL FOLLOW: /14/

REGARDING HAZARDS...HAVE A FEW PERIODS OF POTENTIALLY ACTIVE WEATHER
TO DISCUSS...LATE TONIGHT INTO SAT AM...SAT AFTN/EVENING...AND THEN
LATE SAT NIGHT INTO SUN EVENING.

FIRST OFF FOR TONIGHT...MODELS AND OBSERVATIONAL TRENDS SUPPORT
CONVECTION BREAKING OUT TO OUR NW THROUGH THE EVENING...AND
EVENTUALLY ORGANIZING INTO AN MCS WHICH WILL MOVE TOWARD AREA. GFS
SHOWS DECENT INSTABILITY ACROSS ARKLAMISS DELTA REGION LATER
TONIGHT...ESPECIALLY ELEVATED INSTABILITY WITH SHOWALTER INDICES OF
-3 TO -5. LOCAL WRF ENSEMBLE SUPPORTS RELATIVELY INTENSE ACTIVITY
MAKING IT TO THE DELTA WITH BOWING SEGMENTS SHOWN IN REFLECTIVITY
PRODUCTS. EXPECT ALL OF THIS WILL SUPPORT SOME ISOLATED SEVERE
STORMS LATER TONIGHT WITH GREATEST RISK IN THE DELTA. DAMAGING WIND
AND HAIL ARE THE THREATS AS TORNADO RISK LOOKS RELATIVELY SMALL
GIVEN WEAKENING LOW LEVEL SHEAR. AS ACTIVITY SHIFTS SE TOWARD
NATCHEZ TRACE CORRIDOR RISK SHOULD DIMINISH WITH DECREASING
INSTABILITY/SHEAR...ALTHOUGH A FEW STRONG STORMS WILL REMAIN
POSSIBLE.

CONVECTIVE BAND WILL SHIFT TO AROUND THE HWY 84 CORRIDOR BY SAT
AFTERNOON. GIVEN FORWARD PROPAGATING CORFIDI VECTORS BECOMING MORE
WESTERLY AND WEAKER WITH TIME...AND SUPPORT FOR FRONT LIFTING
AWAY...DONT EXPECT BOUNDARY TO GET ANY FARTHER SOUTH THAN THERE.
DAYTIME HEATING AND DECENT LAPSE RATES SHOULD SUPPORT MODERATE TO
STRONG INSTABILITY SOUTH OF BOUNDARY. WHERE EXACTLY THAT WILL BE IS
OF COURSE UNCERTAIN GIVEN EXPECTED MESOSCALE EFFECTS...BUT WILL
MENTION ISOLATED STG/SVR STORMS IN THE S SATURDAY. SHEAR WILL BE
WEAK SO DOWNBURSTS/HAIL WILL BE PRIMARY RISK. ALSO SOME CONCERN FOR
LOCALLY HEAVY RAINFALL...PARTICULARLY IN THE AREA S OF I-20 AND W
OF I-55 WHERE PERSISTENT WEAK/MODERATE 850 MB INFLOW INTO BOUNDARY
COMBINED WITH WEAK CORFIDI VECTORS IMPLIES POTENTIAL FOR
PERSISTENT...SLOW MOVING CONVECTIVE ELEMENTS. SOME OF THE ACTIVITY
COULD BE ELEVATED BEHIND THE BOUNDARY GIVEN ELEVATED INSTABILITY IN
FORECAST SOUNDINGS AND POTENTIAL UPGLIDE OVER RELATIVELY SHALLOW
BOUNDARY.

GREAT UNCERTAINTY EXISTS FOR SUNDAY...WITH POTENTIAL FOR ANYTHING
FROM A SIGNIFICANT SEVERE WEATHER EPISODE AREAWIDE...TO A MUCH MORE
LIMITED SEVERE THREAT CONCENTRATED OVER THE SE. FOR AN EVENT IN THE
36-60 HOUR TIMEFRAME MODEL SPREAD IS EXTREMELY LARGE...WITH EVEN THE
NORMALLY RELIABLE ECMWF SHOWING LIMITED RUN TO RUN CONSISTENCY. 12Z
GFS ENSEMBLE GENERALLY SUPPORTS A MORE AMPLIFIED...SLOWER SOLUTION
THAN THAT SEEN ON THE AMERICAN OP MODELS. 12Z ECMWF KIND OF SUPPORTS
THIS...BUT STRANGELY WITH A DEEPER TROUGH IT APPEARS TO HAVE LESS
LOW LEVEL DYNAMIC RESPONSE THAN THE GFS...POSSIBLY DUE TO THE UPPER
SUPPORT MAXING OUT A BIT TO THE WEST OF THE BETTER LOW LEVEL
BAROCLINICITY. IN ANY EVENT...NO MATTER WHAT MODELS VERIFY THERE
SHOULD BE SOME SEVERE POTENTIAL SUNDAY DURING THE DAY AT LEAST IN
THE SOUTH HALF OF THE AREA AS DECENT INSTABILITY DEVELOPS AND
FORCING ARRIVES FROM THE WEST. IF STRONGER KINEMATICS OF THE GFS END
UP PLAYING OUT...IT COULD BE A MORE SIGNIFICANT SEVERE RISK WITH
POSSIBILITY OF TORNADOES...ESPECIALLY IF SYSTEM IS SLOWER/DEEPER.
NEEDLESS TO SAY WITH UNCERTAINTY STILL LARGE WILL NOT HIT THE
POTENTIAL TOO HARD IN THE HWO...AND LET LATER SHIFTS EVALUATE
FURTHER. /AEG/

.LONG TERM...THE FRONT SHOULD MOVE OUT OF THE AREA BY MONDAY. HIGH
PRESSURE IS EXPECTED TO BUILD BACK INTO THE REGION TO GIVE A RATHER
QUIET WEEK NEXT WEEK. TEMPERATURES WILL BE A LITTLE COOLER MONDAY
BEHIND THE FRONT WITH LOWER TO MIDDLE 70S EXPECTED. BEYOND MONDAY THE
FORECAST PRETTY MUCH REMAINS UNCHANGED WITH A DRY FORECAST THROUGH
MOST OF THE EXTENDED. THIS PORTION OF THE PREVIOUS LONG TERM
DISCUSSION IS ATTACHED TO COVER THE REMAINDER OF THE WEEK./14/

CONDITIONS WILL CLEAR OUT AND COOL OFF THROUGH THE DAY MONDAY AS
STRONG HIGH PRESSURE BUILDS INTO THE REGION BEHIND SUNDAYS SYSTEM
USHERING IN A MUCH COOLER DRIER AIRMASS FOR THE START OF THE WORK
WEEK.  THIS HIGH PRESSURE LOOKS TO HOLD FIRM OVER THE AREA THROUGH
MUCH OF THE WEEK.  THE COOLER DRIER CONDITIONS HOWEVER WONT LAST
LONG AS HIGH PRESSURE SHIFTS EAST OF THE REGION LATE TUESDAY
ALLOWING SOUTHERLY FLOW TO RETURN.  THIS IN TURN WILL CAUSE BOTH
MOISTURE AND TEMPERATURES TO INCREASE INTO THE MID AND LATE WEEK.

BY THE TIME NEXT FRIDAY ROLLS AROUND...HIGH PRESSURE WILL REMAIN IN
PLACE OVER THE AREA...BUT A STORM SYSTEM OUT OVER THE CENTRAL PLAINS
IS ADVERTISED TO STRENGTHEN AND BEGIN PUSHING EAST TOWARDS THE LOWER
AND MID MISSISSIPPI RIVER VALLEY. /19/

&&

.AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE OVER THE DELTA
REGION THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS.
SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTH OVERNIGHT TO AFFECT
SITES AS FAR SOUTH AS THE NATCHEZ TRACE. THE BOUNDARY SHOULD REACH
THE SOUTHERN PORTIONS OF THE AREA BY AROUND SUNRISE...TO BRING THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO SITES ALONG AND SOUTH OF
THE INTERSTATE 20 CORRIDOR DURING THE DAY SATURDAY...AS THE FRONT
SLOWLY DRIFTS TO THE SOUTH. THUNDERSTORMS WILL BRIEFLY LOWER CIGS
AND VSBYS DUE TO HEAVY RAIN. THIS WILL MAINLY BE FOR GLH AND GWO
DURING THE LATE EVENING AND EARLY MORNING...GTR AND JAN DURING THE
OVERNIGHT HOURS...AND MEI AND HBG AROUND DAYBREAK AND THROUGH THE
DAY SATURDAY. /14/03

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14/AEG
03
Hazardous weather outlook, Apr 25, 3:30 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI APR 25 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY
SATURDAY MORNING NORTHWEST OF A LINE FROM HARRISONBURG LOUISIANA...
TO JACKSON...TO MACON...WITH THE GREATEST RISK NORTHWEST OF A
BASTROP TO GRENADA LINE. HAIL TO QUARTER SIZE AND DAMAGING WINDS
GUSTS OF 60 MPH WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS.

A BAND OF STRONG TO SEVERE STORMS WAS ORGANIZING LATE THIS AFTERNOON
FROM THE ARKLATEX REGION NORTHWEST INTO THE MISSOURI VALLEY. THIS
ACTIVITY WAS AHEAD OF A COLD FRONT WHICH WILL MOVE TOWARD THE REGION
TONIGHT. THE STORM ACTIVITY IS EXPECTED TO REACH THE ARKLAMISS DELTA
REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH THE POTENTIAL
FOR STRONG WINDS AND HAIL. AS THE ACTIVITY WORKS SOUTHEAST TOWARD
THE AREA FROM HARRISONBURG...TO JACKSON...TO MACON BY EARLY SATURDAY
MORNING...THE ACTIVITY SHOULD WEAKEN SOMEWHAT...ALTHOUGH A FEW
STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE.

BY EARLY SATURDAY AFTERNOON...THE FRONTAL BOUNDARY WILL SAG INTO
EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. THE COMBINATION OF
DAYTIME HEATING AND COOL AIR ALOFT IN THE ATMOSPHERE WILL RESULT IN
A STRONGLY UNSTABLE ATMOSPHERE WHICH WILL SUPPORT ISOLATED STRONG TO
SEVERE STORMS...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR...SATURDAY
AFTERNOON. HAIL AND STRONG WINDS WILL BE THE HAZARDS WITH THESE
STORMS.

FINALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO
SATURDAY...ESPECIALLY WEST OF INTERSTATE 55. THE RISK OF LOCALLY
HEAVY RAINFALL WILL BECOME FOCUSED SATURDAY IN AREAS OF EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI SOUTH OF INTERSTATE 20...WHERE
LOCALIZED FLOODING ISSUES DUE TO THE HIGH WATER ON THE MISSISSIPPI
RIVER COULD BE EXACERBATED IN A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE SUNDAY INTO SUNDAY
EVENING AS A MORE POTENT UPPER LEVEL WEATHER SYSTEM MOVES ACROSS THE
REGION. SIGNIFICANT UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION
OF THIS WEATHER SYSTEM...AND PEOPLE SHOULD STAY UP TO DATE WITH
FORECASTS OVER THE WEEKEND AS THE MAGNITUDE AND LOCATION OF ANY
HAZARDOUS WEATHER RISK WITH THIS SYSTEM WILL BE REFINED.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW FROM MONDAY
THROUGH NEXT FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.
THEREAFTER...ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH NEXT
FRIDAY MAY 2ND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

08

In the hours before

Special weather statement, Apr 25, 11:04 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 PM CDT FRI APR 25 2008

ARZ074-075-260450-
ASHLEY AR-CHICOT AR-
1104 PM CDT FRI APR 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FOUNTAIN HILL AT 1104
PM CDT...MOVING EAST AT 33 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF LAKE
VILLAGE...SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Apr 25, 11:19 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT FRI APR 25 2008

MSZ018-019-260505-
BOLIVAR MS-SUNFLOWER MS-
1119 PM CDT FRI APR 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROSEDALE AT 1119 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF
DREW...PARCHMAN...ROSEDALE AND SHELBY...SHOULD MONITOR THIS STORM
CLOSELY.

OLB
Special weather statement, Apr 26, 1:45 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 AM CDT SAT APR 26 2008

ARZ074-075-MSZ034-260730-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
145 AM CDT SAT APR 26 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHEAST OF
MCMILLAN CORNER TO 8 MILES SOUTHWEST OF SNYDER AT 145 AM CDT...MOVING
SOUTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY...CHICOT AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF GREENVILLE...LAKE VILLAGE AND LELAND...SHOULD MONITOR THESE
STORMS CLOSELY.

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:00 AM CDTSevere Thunderstorm WarningJANWashington45 min
Apr 26, 3:01 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore51 min
Apr 26, 1:48 PM CDTFlash Flood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more25 hr
Apr 26, 3:45 PM CDTSevere Thunderstorm WarningJANMadison, Rankin45 min
Apr 26, 3:48 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence42 min
Apr 26, 4:33 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith57 min
Apr 26, 4:35 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson55 min
Apr 26, 5:27 PM CDTSevere Thunderstorm WarningJANRankin, Simpson37 min
Apr 26, 1:05 AM CDTSevere Thunderstorm WarningJANAshley, Chicot25 min

Nearby

Flash Flood Warnings in Mississippi, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.